MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 10L

ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 10L
Catalog Number 241-01-110
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Surgeon is keeping components.
 
Event or Problem Description
Revision surgery - after the index surgery (b)(6) 2016, the patient was never able to achieve full extension, range of motion (rom).The surgeon went in to perform a synavectomy and possibly revise the tibial component and resect more of the proximal tibia.While trying to get exposure, a proximal medial tibial fracture occurred, the surgeon then extracted all of the components other than the petella and re-implanted an exprt revision knee.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was not able to achieve full extension and range of motion.The in-vivo length of service for the patient's implant was 4.3 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The surgeon reportedly kept the device; it has not been made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the event was not reported.It was reported the surgeon went in to perform a synavectomy and possibly revise the tibial component and resect more proximal tibia.While trying to get exposure a proximal medial tibial fracture occurred.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 10L
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6037852
Report Number1644408-2016-00763
Device Sequence Number902798
Product Code JWH
UDI-Device Identifier00888912166676
UDI-Public(01)00888912166676
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Catalogue Number241-01-110
Device Lot Number943R1008
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130-03-738,LOT 157N1059; 341-10-710,LOT 070T1007; 351-03-110,LOT 027T1006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR